MAUDE Adverse Event Report: ACELL, INC. MICROMATRIX

ACELL, INC. MICROMATRIX
Model Number MM0020
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the stated reaction experienced by the patient after a mixture of acell's micromatrix powder reconstituted with 0.9% bacteriostatic sodium chloride was injected into the scalp for treatment of alopecia and the subsequent medical intervention required to relieve her symptoms.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state and local laws and regulations and acell's operating procedures.There has been biocompatibility testing performed per iso10993 on acell's micromatrix product line which has demonstrated micromatrix does not cause adverse responses in test subjects.The use of this product for hair loss treatment is off label and not recommended or promoted by acell, inc.
 
Event or Problem Description
On (b)(6) 2019 acell received notification from a nurse that a patient developed a rash, nodules under skin at some injection sites and severe itching after a hair restoration procedure with micromatrix diluted with 0.9% bacteriostatic sodium chloride.The procedure was done on (b)(6) 2019 and the patient reported the adverse reactions started on (b)(6) 2019.Benadryl provided little relief and on (b)(6) 2019 the patient was prescribed prednisone (60mg on day one, 40mg for 5 days).The patient was last seen on (b)(6) 2019, and as of (b)(6) 2019 is doing better as prednisone provided some relief.

Brand Name
MICROMATRIX
Common Device Name
MICROMATRIX
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key8642769
Report Number3005920706-2019-00007
Device Sequence Number14028036
Product Code KGN
UDI-Device Identifier00386190001127
UDI-Public(01)00386190001127(17)200531(10)012511
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMM0020
Device Catalogue NumberMM0020
Device Lot Number012511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR